Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Mar 22, 2007, 1:14 PM PDT for Riverside County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2007, 1:14 PM PDT (20:14 UTC)
- Expired
- Mar 22, 2007, 3:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 222016
FFWPSR
CAC065-222215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
114 PM PDT THU MAR 22 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
* UNTIL 315 PM PDT
* AT 111 PM PDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER BLYTHE...MOVING WEST AT 10 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...INCLUDING THE MCCOY WASH...AS WELL AS URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3384 11480 3376 11452 3370 11452 3369 11454
3359 11454 3358 11455 3356 11454 3352 11458
3363 11488
$$
AJ1 follow-up statement
000
WGUS75 KPSR 222108
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
200 PM MST THU MAR 22 2007
CAC065-222215-
RIVERSIDE CA-
200 PM PDT THU MAR 22 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR EAST
CENTRAL RIVERSIDE COUNTY...
AS OF 200 PM PDT...THUNDERSTORM ACTIVITY OVER EASTERN RIVERSIDE
COUNTY HAS DIMINISHED CONSIDERABLY. HOWEVER...THE MCCOY WASH AS WELL
AS SMALLER WASHES BETWEEN THE MCCOY MOUNTAINS AND BIG MARIA
MOUNTAINS WILL STILL BE RUNNING HEAVILY THROUGH 3 PM. THIS WILL MAKE
MANY UNBRIDGED CROSSINGS IMPASSABLE...INCLUDING THOSE IN THE
VICINITY OF BLYTHE. OTHER LOW-LYING DRAINAGE AREAS WILL ALSO REMAIN
INUNDATED.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3384 11480 3376 11452 3370 11452 3369 11454
3359 11454 3358 11455 3356 11454 3352 11458
3363 11488
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 9:45 AM PDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 22, 9:45 AM PDT, 3 hours 29 minutes before
AZZ020>028-CAZ030>033-230000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 945 AM MST THU MAR 22 2007 .SYNOPSIS... A STRONG PACIFIC LOW PRESSURE SYSTEM WAS LOCATED JUST OFF THE NORTHERN BAJA CALIFORNIA COAST THIS MORNING. IT WILL MOVE VERY SLOWLY EAST ACROSS NORTHERN MEXICO FRIDAY INTO SATURDAY. THIS STORM SYSTEM WILL BRING INCREASING CLOUDINESS...COOLER DAYTIME HIGHS...AND PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH SATURDAY...WITH THE BEST CHANCE FOR PRECIPITATION OVER SOUTH-CENTRAL ARIZONA. HIGHER PRESSURE ALOFT FROM THE PACIFIC WILL BRING DRY WEATHER WITH SOME RECOVERY OF TEMPERATURES SUNDAY AND MONDAY. ANOTHER RATHER STRONG WEATHER DISTURBANCE WILL PRODUCE BREEZY TO WINDY CONDITIONS ALONG WITH SOME COOLING NEXT TUESDAY AND WEDNESDAY. && .SHORT TERM... TODAY THROUGH SATURDAY... 12Z POSITION OF CLOSED LOW WAS NEAR 30N/117W WITH SEVERAL VORTICITY CENTERS ROTATING AROUND ITS PERIMETER. NAM/GFS SOLUTIONS APPEARED TO BE SOMEWHAT SOUTH OF LATEST RUC...WITH ALL MODELS INDICATING THE STRONGEST VORT CENTER SOUTH OF THE LOW. THE 500MB WIND SPEEDS WERE ALSO STRONGEST AROUND THE SOUTHERN QUADRANTS OF THE LOW...50-70KTS. AFTER SUNRISE THE CONVECTION PICKED UP IN OUR CWA...AND CONTINUED TO DRIFT INTO YAVAPAI COUNTY. BY FAR THE HEAVIEST PRECIP WAS THROUGH SOUTHERN GILA COUNTY WHERE SPOTTERS/RAWS DATA REPORTED .30 TO .45 INCH UP TO 6 AM. SIGNIFICANT DIFFLUENCE WAS ALSO INDICATED ACROSS EASTERN AZ EARLIER TODAY. UPDATES ISSUED BY 8 AM TO COVER 88D TRENDS. WILL CONTINUE TO EXPECT STRONGEST LIFT AND LOWEST STABILITY INDICES AFTER 18Z FRIDAY...AND THAT FITS NICELY WITH OUR CURRENT FCSTS. ALTHOUGH LATEST NAM GIVES PHX A 24 HR PRECIP AMOUNT OF .38 INCH WE WILL STILL EXPECT GENERALLY LIGHTER AMOUNTS ACROSS ZONE 23. HOWEVER WE COULD SEE MUCH MORE...ACROSS ZONE 24...PER HPC OUTPUT. OUR WESTERN ZONES WILL STAY MUCH DIRER...WITH SOME PATCHY BLWG DUST TODAY. IN FACT ONE SHARP-EYED SPOTTER CALLED IN A REPORT OF BLOWING DUST NEAR A FARM FIELD WEST OF TONOPAH. MODEL TRENDS CONTINUE TO BE VERY CONSISTENT IN KEEPING THE CLOSED LOW OVER NRN MEX INTO FRIDAY NIGHT. BY 12Z SAT LATEST GFS CALLS FOR THE CENTER OF CIRCULATION TO LIFT OUT TO NEAR ABQ...WITH CSDRBL RH THROUGH A DEEP LAYER EVEN WEST OF PHX. UPPER RIDGE AND WARMER TEMPS WILL ALSO SPREAD ACROSS ENTIRE CWA FOR FRIDAY AND SATURDAY. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... WITH SLOWER EXIT OF THE SYSTEM AND POTENTIAL FOR MORE MOISTURE... ADDED SOME SLIGHT CHANCE POPS IN EASTERN PORTIONS OF THE FORECAST AREA SATURDAY NIGHT. THIS IS FOLLOWED BY RIDGE BUILDING FOR A QUICK WARMUP. IN THE LATTER PART OF THE EXTENDED...GFS AND ECWMF ARE SHOWING ANOTHER SYSTEM AFFECTING US. HOWEVER...IT LOOKS TO BE OF A DIFFERENT CHARACTER...MUCH LESS APT TO SLOW DOWN AND JOG SOUTHWARD. HOWEVER...THERE ARE SOME DIFFERENCES. THE GFS ENSEMBLE MEAN HAS A SIMILAR TRACK TO THE 12Z OPERATIONAL GFS...TAKING THE BULK OF THE SYSTEM JUST NORTH OF OUR AREA...BUT SHOWS LOWER HEIGHTS. THE ECMWF IS EVEN COOLER LOOKING THAN THE ENSEMBLE MEAN...AND A BIT SLOWER. THUS...UNDERCUT GFS-BASED TEMPERATURE GUIDANCE. TRAJECTORY OF THIS NEXT SYSTEM DOES NOT FAVOR MUCH IN THE WAY OF POPS...SO HELD OFF ON INTRODUCING ANY. IF ECMWF SOLUTION WINDS UP BEING CORRECT...THEN WE MIGHT NEED TO ADD SOME SLIGHT CHANCE POPS AT SOME POINT. ALSO...IF ECMWF SOLUTION PANS OUT...MIGHT NEED EVEN COOLER TEMPS. && .AVIATION... GENERALLY LGT SHOWERS WITH EMBEDDED -TSRA WILL CONTINUE TO DRIFT TOWARD THE NORTH TODAY. WINDS IN THE 6 TO 12 THSD LAYER PROGGED TO REMAIN 180/22 THIS AFTERNOON...WITH MUCH STRONGER SPEEDS ALOFT. SOME GUSTY WINDS TO 35KTS OR SO STILL POSSIBLE IN THE KPHX AREA LATE THIS AFTERNOON AND INTO TONIGHT. WITH ADDITIONAL MOISTURE THROUGH A DEEP LAYER...WE COULD EASILY SEE LOWER CIGS LESS THAN 6-7 THSD FT. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... EXPECT PERIODS OF WETTING RAINFALL OVER MUCH OF THE FORECAST AREA THURSDAY THROUGH SATURDAY...MAINLY OVER THE EASTERN ZONES...WITH THE HEAVIEST PRECIPITATION LIKELY OVER SOUTHERN GILA COUNTY AND THE RIM FRI AFTERNOON INTO SAT MORNING. DRY CONDITIONS RETURN TO THE WESTERN PORTION OF THE REGION BY SATURDAY AND THE REMAINDER OF THE FORECAST AREA BY SUNDAY. EARLY NEXT WEEK (MON NIGHT THROUGH TUE)...AN INTENSE LOW PRESSURE SYSTEM WILL SWING THROUGH THE GREAT BASIN AND NORTHERN AZ GENERATING STRONG GUSTY WEST WINDS REGION-WIDE. WINDY CONDITIONS WILL BE LIKELY...AND IF HUMIDITIES AND FUEL MOISTURES REMAIN LOW...A CRITICAL FIRE WEATHER DAY WILL BE POSSIBLE. ALL INTERESTED AGENCIES ARE ENCOURAGED TO MONITOR THE LATEST FIRE WEATHER FORECASTS AND DISCUSSIONS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 10
Hazardous weather outlook, Mar 22, 6:14 AM PDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 614 AM MST THU MAR 22 2007 AZZ022-023-027-028-230100- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 614 AM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING LOW OFF NORTHERN BAJA WILL SPREAD CONSIDERABLE MOISTURE INTO THE CENTRAL DESERTS TODAY...AND THE ATMOSPHERE WILL BE SOMEWHAT UNSTABLE. THERE WILL BE A CHANCE FOR SHOWERS AND MAINLY AFTERNOON THUNDERSTORMS...AND BRIEF HEAVY RAIN IS POSSIBLE WITH STRONGER STORMS. IN ADDITION...GUSTY WINDS AND SOME BLOWING DUST IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLOW MOVING UPPER LOW TO OUR SOUTH WILL LEAD TO VERY MOIST AND UNSETTLED WEATHER FRIDAY THROUGH SATURDAY. THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE PERIOD...WITH LOCALLY HEAVY RAINFALL POSSIBLE...ESPECIALLY NEAR STRONGER THUNDERSTORMS. RAINFALL TOTALS OF GREATER THAN ONE HALF INCH ARE POSSIBLE WITH THIS WEATHER EVENT...ALTHOUGH ISOLATED SPOTS COULD SEE MORE THAN THAN IN LESS THAN AN HOUR OR TWO DURING A STRONG THUNDERSTORM. LOCALLY HEAVY THUNDERSTORM RAINFALL COULD LEAD TO URBAN AND STREET FLOODING...AS WELL AS CAUSE WASHES TO RUN. SOME URBAN FLOODING IS STRONG GUSTY WINDS AND BLOWING DUST IS POSSIBLE WITH STORMS...AND VISIBILITIES COULD BE LOWERED TO BELOW ONE MILE...ESPECIALLY NEAR OPEN FIELDS OR CONSTRUCTION AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-230100- SOUTHERN GILA/TONTO NF FOOTHILLS- 614 AM MST THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS UPPER LOW JUST OFF NORTHERN BAJA WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STRONGER STORMS...LEADING TO AMOUNTS OF GREATER THAN ONE HALF INCH. GUSTY WINDS TO OVER 40 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLOW MOVING LOW TO OUR SOUTH WILL CAUSE VERY WET AND UNSETTLED CONDITIONS FRIDAY THROUGH SATURDAY EVENING. THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY...WITH SHOWERS AND STORMS BECOMING LIKELY BY FRIDAY NIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THUNDERSTORMS...AND RAINFALL TOTALS OF GREATER THAN ONE INCH ARE POSSIBLE WITH THIS WEATHER EVENT. LOCALLY HEAVY THUNDERSTORM RAINS COULD LEAD TO SOME FLOODING OF STREAMS AND WASHES...AS WELL AS AREA ROADWAYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRECKENRIDGE
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.